MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump
Catalog Number 1000323
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella rp flex with smartassist was inserted via the right femoral vein in a 58 year-old male patient with post-operative left ventricular assist device (lvad) support.The patient's clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage e.The patient was additionally receiving inotropic, vasopressor, and respiratory support for hemodynamic management.The patient's medical history was notable for coronary artery disease (cad), diabetes mellitus (dm), and dialysis dependence.On day 10 of support, an increase in pulmonary artery pressures and a decrease in device flow were reported.No active alarms were observed, and motor current remained stable at baseline.It was reported that the patient remained hemodynamically stable without changes in vasoactive medication requirements.The primary care team suspected intravascular volume depletion as a contributing factor.The patient's central venous pressure (cvp) was reported as low at 8 mmhg, which is below abiomed's recommended value of 10 mmhg or greater, as the device is preload dependent.Anticoagulation monitoring was performed using partial thromboplastin time (ptt), which was reported at 13 seconds.However, it is uncertain how this correlates with abiomed's recommended activated clotting time range during support.No biomaterial was observed.Following administration of an albumin bolus, the low-flow condition resolved.The patient remained on support for an additional 4 days, after which the impella rp flex was successfully weaned and explanted.The outcome was survival to explant, and no additional adverse events were reported.While on support, the impella rp flex device operated at performance level 7 with lower than expected flows of 2.0 liters per minute.The purge solution consisted of dextrose 5% in water with 25 milliequivalents per liter of sodium bicarbonate.The reported low-flow condition cannot be ruled out as related to impella, as the event occurred during active support.However, significant contributing factors include the patient's reported low cvp and suspected intravascular volume depletion.The resolution of the low-flow condition resolved following administration of an albumin bolus.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Right Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50801612
Report Number1220648-2026-12993
Device Sequence Number8562045
Product Code PYX
UDI-Device Identifier00813502012811
UDI-Public(01)00813502012811(17)270930(10)2027853309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000323
Device Lot Number2027853309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight143 LB
Patient RaceWhite